Alert archive / Utah / Flash Flood Warnings in 2019
Flash Flood Warning 17, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Nov 20, 2019, 11:27 AM MST for Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 20, 2019, 11:27 AM MST (18:27 UTC)
- Expired
- Nov 20, 2019, 2:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, UT
The radar
The Cedar City radar (KICX), 31 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
491
WGUS55 KSLC 201827
FFWSLC
UTC053-202100-
/O.NEW.KSLC.FF.W.0017.191120T1827Z-191120T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
1127 AM MST Wed Nov 20 2019
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
East central Washington County in southwestern Utah...
* Until 200 PM MST
* At 1120 AM MST, National Park officials reported Pine Creek and
Clear Creeks were experiencing flash flooding. Flash flooding is
also likely occurring across most small streams and small
drainages across the Zion National Park.
* Some locations that will experience flooding include...
Zion National Park, Springdale, Rockville and Kolob Canyon.
LAT...LON 3747 11291 3715 11291 3716 11311 3747 11324
$$
MPS1 follow-up statement
083 WGUS75 KSLC 202109 FFSSLC Flash Flood Statement National Weather Service Salt Lake City UT 209 PM MST Wed Nov 20 2019 UTC053-202119- /O.EXP.KSLC.FF.W.0017.000000T0000Z-191120T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington UT- 209 PM MST Wed Nov 20 2019 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL WASHINGTON COUNTY HAS EXPIRED... Elevated flows will continue across all area slot canyons and normally dry washes but the flash flood threat has ended across east central Washington County. LAT...LON 3747 11291 3715 11291 3716 11311 3747 11324 $$ CRK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 10:53 AM MST, 34 minutes earlier.
Area forecast discussion, Nov 20, 10:53 AM MST, 34 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1053 AM MST Wed Nov 20 2019
.SYNOPSIS...The low pressure system over central California
this morning will track southeast, then turn northeast into
southern and central Utah by early Thursday. Rain and snow along
with colder temperatures will impact much of the area through
Thursday evening. High pressure aloft will work east across the
Great Basin this weekend.
&&
.DISCUSSION...An upper low evident in morning satellite imagery
and upper air analysis is slowly migrating across southern
California. Downstream a couple of features are serving as a focus
for precipitation across the forecast area. The first is a mid
level deformation axis which extends across northern Utah and
continues to produce rain and high elevation snow over portions of
northwest Utah. Meanwhile further south, a combination of upper
diffluence within the northeastern quadrant of the upper low,
coupled with a jet streak and associated ejecting vorticity lobe,
is helping to maintain a band of precipitation across southwest
and south central Utah. Although drier mid level air evident in
water vapor imagery is spreading northeast into the region,
diffluence aloft should be sufficient for additional showers
across southern Utah throughout the afternoon hours. Will make
some tweaks to going forecast, but overall forecast with high PoPs
across the CWA looks to be in reasonable shape.
&&
.AVIATION...Showers will continue to impact the SLC terminal through
the day. Ceilings will remain around 5000 feet or so...occasionally
falling to MVFR levels during showers. Winds will remain
predominately from the north.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flash Flood Watch until 10 PM MST this evening for UTZ016-019-
020.
Winter Weather Advisory until 4 PM MST Thursday for UTZ009-010-
517.
Winter Storm Warning until 4 PM MST Thursday for UTZ518.
WY...Winter Weather Advisory until 11 AM MST Thursday for WYZ021.
&&
Seaman/Kruse
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Nov 20, 7:03 AM MST, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 703 AM MST Wed Nov 20 2019 UTZ001>016-019>021-517-518-WYZ021-211300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 703 AM MST Wed Nov 20 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Valley rain and mountain snow showers will expand across the entire outlook area today. These showers will increase in intensity again later this afternoon through the overnight hours. Lowering snow levels will bring snow to all mountain locations, with the more intense shower activity bring some some snow to the higher valleys. Several inches of accumulation are expected in the mountains, with the greatest amounts expected across the southern, central and northeast mountains. Locally heavy rainfall overnight along with additional rainfall today will keep waterways across southwest Utah running high through this evening. The return of heavier showers later today could result in localized flash flooding across the flood prone areas of extreme southwest Utah. Strong easterly canyons winds are possible along the northern Wasatch Front later this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The upper level low pressure system moving out of California later today will track slowly east-northeast across southern Utah Thursday. This low pressure will continue the long duration precipitation event with heavy snows at the higher elevations of southern, central and northeast Utah. Storm total accumulations exceeding a foot will be common, with the heaviest snows across the southern mountains. Precipitation will begin to wind down late Thursday afternoon, then end most areas by early Friday morning. Cold temperatures across the outlook area on Friday will begin a gradual warmup with dry conditions through the upcoming weekend. A new and potent storm system will approach the Great Basin from the northwest early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Local storm report, Nov 20, 8:25 AM MST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
825 AM MST WED NOV 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLASH FLOOD 6 ESE NEW HARMONY 37.46N 113.21W
11/20/2019 WASHINGTON UT PARK/FOREST SRVC
PARK SERVICE REPORTED FLASH FLOODING ALONG TAYLOR CREEK
IN THE KOLOB SECTION OF THE PARK.
&&
CKRUSELocal storm report, Nov 20, 10:18 AM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1018 AM MST WED NOV 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW BRIGHTON 40.60N 111.58W
11/20/2019 M2.2 INCH SALT LAKE UT COOP OBSERVER
0500 AM SNOW RICHFIELD 38.58N 112.33W
11/20/2019 M0.1 INCH SEVIER UT COOP OBSERVER
0700 AM SNOW BEAVER 38.28N 112.62W
11/20/2019 M0.2 INCH BEAVER UT TRAINED SPOTTER
0717 AM SNOW BRIGHTON 40.62N 111.59W
11/20/2019 M1.0 INCH SALT LAKE UT TRAINED SPOTTER
SOLITUDE - 8200 FT
0727 AM SNOW PARK CITY 40.66N 111.57W
11/20/2019 M1.0 INCH SUMMIT UT TRAINED SPOTTER
CANYONS VILLAGE AT PARK CITY - 8800 FT
&&Local storm report, Nov 20, 11:25 AM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1125 AM MST WED NOV 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW BRIGHTON 40.60N 111.58W
11/20/2019 M2.2 INCH SALT LAKE UT COOP OBSERVER
0500 AM SNOW RICHFIELD 38.58N 112.33W
11/20/2019 M0.1 INCH SEVIER UT COOP OBSERVER
0700 AM SNOW BEAVER 38.28N 112.62W
11/20/2019 M0.2 INCH BEAVER UT TRAINED SPOTTER
0717 AM SNOW BRIGHTON 40.62N 111.59W
11/20/2019 M1.0 INCH SALT LAKE UT TRAINED SPOTTER
SOLITUDE - 8200 FT
0727 AM SNOW PARK CITY 40.66N 111.57W
11/20/2019 M1.0 INCH SUMMIT UT TRAINED SPOTTER
CANYONS VILLAGE AT PARK CITY - 8800 FT
1021 AM SNOW CEDAR CITY 37.70N 112.84W
11/20/2019 M8.0 INCH IRON UT TRAINED SPOTTER
&&The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 8:16 AM MST | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.